Q. I have hypothyroidism and Hashimoto's and feel fatigued after a year of treatment. Why?

Answered by
Dr. Zulfiqar Ahmed
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on May 03, 2020

Hi doctor,

I have hypothyroidism and Hashimoto's. My doctor currently only tests my TSH and treats me with Levothyroxine. I feel extreme fatigue after a year of this treatment, even with my TSH in the normal range. My doctor says free T4 and reverse T3 are not important labs to run. I am wondering if I should see an endocrinologist or just continue the treatment I am on. My TSH started at 9.8 last year, got down to 0.08. I feel great when it was that low. Mow my TSH is 3.8 and I feel extreme fatigue. I am taking 112 mcg Levothyroxine daily. Thank you.

Dr. Zulfiqar Ahmed

Diabetology Endocrinology
#

Hi,

Welcome to icliniq.com.

Good day and thanks for your query.

Some people treated for hypothyroidism may still experience symptoms even if blood tests show that their thyroid-stimulating hormone (TSH) levels are well within the normal range. The reasons for this are complex, but the bottom line is that having a normal TSH value does not necessarily mean that all of your symptoms will go away.

Evidence suggests that situations like this are not as uncommon as one may think. Even when placed on Levothyroxine, the drug considered the gold standard of hypothyroid treatment, many people fail to reap the physical benefits of treatment.

So, first, you can lower down your TSH target if you are still having symptoms. For that, we can increase your medication. If still symptomatic, the next choice is to change the brand of Thyroxine, and if still not feeling well, then think to go to T3 supplement rather than T4, that is Thyroxine.

Thanks.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I feel full quickly and I am tired very much. How can I be treated?

Query: Hello doctor, I am a 39-year-old female. I take Nature-Throid for hypothyroidism and Wellbutrin for anxiety. I have recently been feeling full quickly and tired. My blood work came back normal. An abdominal CT scan was clear and a vaginal ultrasound was clear. What could be caus...  Read Full »

Are there any foods to be avoided while on Levothyroxine?

Query: Hello doctor, I had a sudden weight gain. Are there any foods that should be avoided either at certain times of the day or all together while taking Levothyroxine to treat an underactive thyroid?  Read Full »

I am on Levothyroxine but still have hair loss, and weight gain. Please help.

Query: Hello doctor,I was diagnosed with Hashimoto's 10 years ago. I have been on Levothyroxine, and current dose is 125 mcg. During that time I have been hospitalized four times because of heart palpitations. Even though I am on medicine I still have coarse hair, hair loss, weight gain, puffy face, hoarse...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.